MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP SHELL TI-PLASMA 51 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP SHELL TI-PLASMA 51 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 75100410
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a left side tha at wollongong public (b)(6) 2019 with a spectron/polarcup construct via a posterior approach.Patient has medical history of kidney transplant.Patient left hip wound would not heal and was infected.Patient had a washout and debridement (done by another surgeon) as well as vac dressings, prior to first stage revision on (b)(6) 2019.Dr.Performed first stage revision hip surgery on (b)(6) 2019 removing acetabular implants with zimmer explant and using renovation hip to remove femoral component.Surgeon performed an eto and removed cement from femur with renovation instruments.Acetabulum reamed and femur reamed.Wound debrided and irrigated with saline and betadine and femur cabled with circlage wire temporarily.Wound closed, and then pt re-prepped and draped with whole new setup.Pt then reopened and then dallmiles cables applied to femur and zb hip cement spacer inserted with palacos copal cement loaded with antibiotic used to fix hip cement spacer.Wound irrigated and closed in layers.
 
Additional Manufacturer Narrative
A revision surgery of a polarcup hip due to infection was reported.The complained devices have not been returned for investigation.The devices could therefore not be evaluated and the stated failure mode not independently be confirmed.Based on the limited information provided, it cannot be concluded definitively whether the reported complaints are a direct result of smith and nephew components, or whether any patient medical conditions may have been a contributing factor.The patient¿s current condition has not been provided.A review of the batch record revealed no deviations from the standard manufacturing process.Material and sterilization certificates are available and according to specification.A review of the complaint history revealed no other complaints for the batches in question.Based on available information, there is no indication that the devises did not meet specification at the time of manufacturing.However, the root cause cannot clearly be identified and stays undetermined.The need for corrective action is not indicated.Nevertheless, smith and nephew will continue to monitor the devices for similar issues.The complaint will be reopened should additional information or the complained devices become available.

Brand Name
POLARCUP SHELL TI-PLASMA 51 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
MDR Report Key8489099
Report Number1020279-2019-01397
Device Sequence Number1871433
Product Code LPH
UDI-Device Identifier07611996118018
UDI-Public07611996118018
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2024
Device Catalogue Number75100410
Device Lot NumberB1702621
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;